MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. AZUR CX DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-750824
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was stated to be available for return to the manufacturer for evaluation, but has not yet been returned despite attempts made.Additional due diligence attempts are ongoing.The alleged product issue/event as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The instructions for use identifies premature coil separation as a potential complication associated with use of the device.
 
Event or Problem Description
As reported, during a visceral embolization procedure, the azur cx 35 coil did not deploy properly.The implant detached while inside the patient body in the catheter, but then was removed safely by the surgeon.After the coil was removed, no other coils were attempted to be place.The surgeon decided to embolize using a plug instead.The procedure and patient outcome were successful.There was no patient injury.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the implant coil stretched at the proximal section, separated from the pusher, and partially stuck within the returned catheter, which is consistent with the alleged product issue.However, the pusher was not returned for evaluation.Without the return and evaluation of the pusher to inspect the attachment monofilament, the investigation is unable to determine the mode of separation (i.E., unintentional vs normal detachment using a detachment controller).The physical evaluation of the device could not identify the conditions or circumstances that led to the stretched implant, but this condition is consistent with the device experiencing forces exceeding the implant's yield strength.The returned catheter was found to be undamaged and would not have caused or contributed to the reported complaint.
 
Event or Problem Description
As reported, during a visceral embolization procedure, the azur cx 35 coil did not deploy properly.The implant detached while inside the patient body in the catheter but was removed safely by the surgeon.After the coil was removed, no other coils were attempted to be placed.The surgeon decided to embolize using a plug instead.The procedure and patient outcome were successful.There was no patient injury.

Brand Name
AZUR CX DETACHABLE
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key24867391
Report Number2032493-2026-00244
Device Sequence Number8999018
Product Code KRD
UDI-Device Identifier00812636021065
UDI-Public00812636021065
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-750824
Device Catalogue Number45-750824
Device Lot Number0001062775
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2026
Supplement Date Received by Manufacturer05/14/2026
Initial Report FDA Received Date04/13/2026
Supplement Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN MICROCATHETER
Patient SexUnknown